Alert archive / Kansas / Red Flag Warnings in 2008
Red Flag Warning 7, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Dec 12, 2008, 8:02 PM CST for 22 counties in Kansas. It took effect at Dec 13, 2008, 3:53 AM CST. It was in force for 14 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 12, 2008, 8:02 PM CST (02:02 UTC)
- In effect from
- Dec 13, 2008, 3:53 AM CST
- Expired
- Dec 13, 2008, 5:53 PM CST
- In force
- 14 hr
- Issued by
- NWS Wichita, KS
All 22 counties
Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 59 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 13, 1:00 PM CST | NON-TSTM WND DMG | 3 W Moran, KS | VAN WAS ROLLED OVER CAUSED BY HIGH WINDS. |
| Dec 13, 1:15 PM CST | NON-TSTM WND DMG | Parsons, KS | POWER OUTAGES DUE TO LINES DOWNED WITH SNAPPED POWER POLES. |
| Dec 13, 1:45 PM CST | NON-TSTM WND DMG | Stark, KS | POWER LINES DOWNED BY HIGH WINDS. |
| Dec 13, 1:50 PM CST | NON-TSTM WND DMG | 2 Ese La Harpe, KS | POWER POLE WAS SNAPPED. |
| Dec 13, 2:04 PM CST | NON-TSTM WND DMG | Independence, KS | SEVERAL POWER LINES HAVE BEEN BLOWN DOWN IN INDEPENDENCE AND CHERRYVALE. |
| Dec 13, 2:07 PM CST | NON-TSTM WND DMG | Altoona, KS | POWERLINE WAS BLOWN DOWN. |
| Dec 13, 2:10 PM CST | NON-TSTM WND DMG | 9 Nnw Sedan, KS | LAW ENFORCEMENT REPORTED A LARGE WIND DRIVEN GRASS FIRE. AT LEAST 8 FIRE DEPARTMENTS ARE FIGHTING THE FIRE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KICT 130202 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 802 PM CST FRI DEC 12 2008 ...EXTREME GRASSLAND FIRE DANGER EXPECTED SATURDAY AFTERNOON... KSZ051>053-067>070-082-083-091>094-098-131015- /O.NEW.KICT.FW.W.0007.081213T1800Z-081214T0000Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN- SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- 802 PM CST FRI DEC 12 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST SATURDAY. THE COMBINATION OF VERY STRONG SOUTHERLY WINDS...FULLY CURED GRASSES AND WARM TEMPERATURES WILL CAUSE EXTREME GRASSLAND FIRE DANGER SATURDAY AFTERNOON. THIS MEANS THAT IF PRAIRIE GRASSES IGNITE...THE FIRE WILL SPREAD VERY RAPIDLY AND BE NEARLY IMPOSSIBLE TO CONTAIN. PLEASE AVOID ALL OUTDOOR BURNING ON SATURDAY A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ KLEINSASSER
3 follow-up statements
000 WWUS83 KICT 130953 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 353 AM CST SAT DEC 13 2008 ...EXTREME GRASSLAND FIRE DANGER EXPECTED SATURDAY AFTERNOON... KSZ049-050-071-072-140000- /O.EXB.KICT.FW.W.0007.081213T1600Z-081214T0000Z/ SALINE-RICE-WOODSON-ALLEN- 353 AM CST SAT DEC 13 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE COMBINATION OF VERY STRONG SOUTH WINDS...FULLY CURED GRASSES AND WARM TEMPERATURES WILL CAUSE EXTREME GRASSLAND FIRE DANGER TODAY. THIS MEANS THAT IF PRAIRIE GRASSES IGNITE...THE FIRE WILL SPREAD VERY RAPIDLY AND BE NEARLY IMPOSSIBLE TO CONTAIN. PLEASE AVOID ALL OUTDOOR BURNING ON SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CONDITIONS ARE FAVORABLE FOR EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ KSZ051>053-067>070-082-083-091>094-098-140000- /O.EXT.KICT.FW.W.0007.081213T1600Z-081214T0000Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN- SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- 353 AM CST SAT DEC 13 2008 ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE COMBINATION OF VERY STRONG SOUTH WINDS...FULLY CURED GRASSES AND WARM TEMPERATURES WILL CAUSE EXTREME GRASSLAND FIRE DANGER TODAY. THIS MEANS THAT IF PRAIRIE GRASSES IGNITE...THE FIRE WILL SPREAD VERY RAPIDLY AND BE NEARLY IMPOSSIBLE TO CONTAIN. PLEASE AVOID ALL OUTDOOR BURNING ON SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CONDITIONS ARE FAVORABLE FOR EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ HOWERTON
000 WWUS83 KICT 131824 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 1224 PM CST SAT DEC 13 2008 ...EXTREME GRASSLAND FIRE DANGER EXPECTED THIS AFTERNOON... KSZ095-096-099-100-140000- /O.EXA.KICT.FW.W.0007.000000T0000Z-081214T0000Z/ WILSON-NEOSHO-MONTGOMERY-LABETTE- 1224 PM CST SAT DEC 13 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE COMBINATION OF VERY STRONG SOUTH WINDS...FULLY CURED GRASSES AND WARM TEMPERATURES WILL CAUSE EXTREME GRASSLAND FIRE DANGER TODAY. THIS MEANS THAT IF PRAIRIE GRASSES IGNITE...THE FIRE WILL SPREAD VERY RAPIDLY AND BE NEARLY IMPOSSIBLE TO CONTAIN. PLEASE AVOID ALL OUTDOOR BURNING ON SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CONDITIONS ARE FAVORABLE FOR EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ KSZ049>053-067>072-082-083-091>094-098-140000- /O.CON.KICT.FW.W.0007.000000T0000Z-081214T0000Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK- CHAUTAUQUA- 1224 PM CST SAT DEC 13 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE COMBINATION OF VERY STRONG SOUTH WINDS...FULLY CURED GRASSES AND WARM TEMPERATURES WILL CAUSE EXTREME GRASSLAND FIRE DANGER TODAY. THIS MEANS THAT IF PRAIRIE GRASSES IGNITE...THE FIRE WILL SPREAD VERY RAPIDLY AND BE NEARLY IMPOSSIBLE TO CONTAIN. PLEASE AVOID ALL OUTDOOR BURNING ON SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CONDITIONS ARE FAVORABLE FOR EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ KED
000 WWUS83 KICT 132353 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 553 PM CST SAT DEC 13 2008 KSZ049>053-067>072-082-083-091>096-098>100-140100- /O.CAN.KICT.FW.W.0007.000000T0000Z-081214T0000Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 553 PM CST SAT DEC 13 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED FLAG WARNING. SOUTHERLY WIND SPEEDS HAVE DECREASED TONIGHT AND RELATIVE HUMIDITIES HAVE INCREASED AND THUS A RED FLAG WARNING IS NO LONGER NEEDED. $$ BILLINGS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Dec 12, 6:34 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Dec 12, 6:34 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 634 PM CST FRI DEC 12 2008 .UPDATE... MADE SOME VERY MINOR TWEAKS TO A FEW ELEMENTS IN THE OVERNIGHT FORECAST. EXPECTING MID AND HIGH LEVEL SATURATION AFTER MIDNIGHT AS A SHORTWAVE APPROACHES FROM THE WEST...BUT LOW-LEVELS WILL REMAIN TOO DRY FOR PRECIPITATION TO REACH THE GROUND. KLEINSASSER && .PREV DISCUSSION... /ISSUED 535 PM CST FRI DEC 12 2008/ AVIATION...00Z TAFS...KRSL/KSLN/KHUT/KICT/KCNU PRIMARY AVIATION CONCERN OVER THE NEXT 24 HOUR FORECAST PERIOD WILL BE THE VERY STRONG SOUTHERLY WINDS...AS LOW PRESSURE STRENGTHENS ACROSS THE WESTERN STATES. LOW-LEVEL JET WILL GET CRANKING UP TO 50-60 KTS FOR ALL SITES JUST BEFORE OR AROUND MIDNIGHT...SO LLWS IN TAFS CURRENTLY LOOKS ON TARGET. FOR SATURDAY...STRONG SOUTHERLY WINDS CURRENTLY IN TAFS MAY NOT BE STRONG ENOUGH...ESPECIALLY FOR HUT...SLN...ICT AND CNU TERMINALS. WINDS COULD PERIODICALLY GUST AS HIGH AS 40-45 KTS...ESPECIALLY FOR ICT AND CNU TERMINALS. ADDITIONALLY...LOW-LEVEL MOISTURE SURGING NORTH SHOULD RESULT IN CIGS AROUND 3000 FT AGL FOR CNU BY MID TO LATE AFTERNOON SATURDAY. KLEINSASSER PREV DISCUSSION... /ISSUED 304 PM CST FRI DEC 12 2008/ DISCUSSION... MAIN FORECAST CONCERNS WILL BE STRONG WINDS TOMORROW AND STRONG COLD FRONT PASSAGE SUN-SUN AFTERNOON. SYNOPSIS: STRONG UPPER WAVE IS CURRENTLY DIGGING OVER THE PACIFIC NORTHWEST WITH AN ADDITIONAL PIECE OF ENERGY SLIDING EAST OVER SOUTHERN CA. AT THE SURFACE LEE TROUGHING HAS INTENSIFIED AS HIGH PRESSURE SETTLES OVER THE ARKLATEX REGION. TONIGHT-SAT NIGHT: STRONG SHORTWAVE WILL CONTINUE TO DIG OVER THE NORTHWEST CONUS OVERNIGHT ALLOWING THE UPPER PATTERN TO FURTHER FLATTEN OUT. THIS WILL RESULT IN INCREASED SOUTHERLY FLOW AND WARMER TEMPS THROUGH THE OVERNIGHT HOURS. CONFIDENCE IS VERY HIGH THAT MOST OF THE AREA WILL REACH WIND ADVISORY CRITERIA ON SAT BASED JUST ON TIGHT PRESSURE GRADIENT. TO ADD FUEL TO THE FIRE FORECAST SOUNDINGS INDICATE MIXING TO AROUND 850MB WHICH WILL RESULT IN THE MIXING DOWN OF 55-60KTS WINDS. THEREFORE FEEL WERE LOOKING AT A HIGH END ADVISORY EVENT WITH SOME SPOTS POSSIBLY PUSHING LOW END WARNING CRITERIA. THESE WINDS WILL ALSO CAUSE SOME FIRE DANGER ISSUES WITH THE GRASSLAND FIRE DANGER INDEX IN THE VERY HIGH CATEGORY. IF DEWPOINTS MIX OUT MORE THAN EXPECTED WE COULD EVEN SEE SOME PORTIONS OF SOUTH CENTRAL KS REACH THE LOW END EXTREME CATEGORY. ALL INDICATIONS ARE THAT THESE STRONG WINDS WILL EXTEND AFTER DARK AND THUS RAN THE ADVISORY THROUGH 03Z SUN AND WOULD NOT BE SURPRISED IF THIS WILL NEED TO BE EXTENDED OUT EVEN FURTHER. SUN-MON: CONFIDENCE IS STILL HIGH THAT AN ARCTIC FRONT WILL SLAM THROUGH THE AREA SUN-SUN AFTERNOON. IT LOOKS LIKE MOST OF THE MODELS HAVE COME AROUND TO THE FASTER SOLUTION WITH THE FRONT NEAR ICT AROUND 18Z SUN AND THROUGH SE KS BY LATE SUN AFTERNOON. KEPT THE NON-DIURNAL TEMP TREND IN PLACE FOR SUN WITH CENTRAL AND MOST OF SC KS EXPERIENCING A MORNING HIGH ON SUN. AT THIS TIME NOT TOO IMPRESSED WITH PRECIP CHANCES AS THE FRONT PASSES THROUGH SUN INTO SUN NIGHT. FEEL THERE WILL BE SOME SATURATION AROUND THE 850MB LAYER AS THE COLD AIR SURGES IN...HOWEVER THE LOW LAYERS REMAIN FAIRLY DRY. THEREFORE AS THE FRONT PASSES THROUGH ON SUN AM NOT EXPECTING ANY MORE THAN JUST A FEW SPRINKLES/FLURRIES. WILL LEAVE PRECIP CHANCES IN FOR SUN NIGHT AS BOTH NAM AND GFS ARE SWINGING THROUGH SOME UPPER ENERGY BEHIND THE FRONT. WHILE WERE CONFIDENT WE ARE NOT LOOKING AT ANY TYPE OF SIGNIFICANT SNOW OR ICE EVENT...WITH SW FLOW ALOFT OVER DOME OF VERY COLD AIRMASS...WOULD NOT BE SURPRISED TO SEE A NUISANCE EVENT FOR THE SUN NIGHT-MON MORNING TIME FRAME. TUE-FRI: THE HIGHEST CONFIDENCE THROUGH THESE PERIODS WILL BE FOR VERY COLD TEMPS REMAINING IN PLACE FOR TUE. BEYOND THIS CONFIDENCE REALLY FALLS OFF AS THERE REMAINS PLENTY OF DISAGREEMENT BETWEEN THE MEDIUM RANGE MODELS. AT 12Z TUE THE GFS IS MORE AGGRESSIVE WITH BRINGING SOME SHORTWAVE ENERGY INTO THE SOUTHERN HIGH PLAINS RESULTING IN SOME PRECIP. WE HAVE HAD PRECIP IN FOR TUE FOR THE LAST COUPLE OF DAYS AND WILL LEAVE THIS IN. ITS HARD TO BELIEVE THAT WITH SW FLOW ALOFT REMAINING IN PLACE THROUGH THIS TIME FRAME WE WOULD STAY DRY. HOWEVER CONFIDENCE IS TOO LOW AT THIS POINT TO START INSERTING POPS WHEN THEY WOULD LIKELY BE READJUSTED OR TAKEN OUT WITH LATER FORECASTS. SO PAST THE TUE TIME FRAME WILL LEAVE DRY FOR NOW. LAWSON AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SURFACE RIDGE AXIS WILL CONTINUE TO MOVE EAST TOWARDS THE EAST COAST DURING THIS TAF ISSUANCE. AS A RESULT...WE WILL CONTINUE TO SEE THE WIND SPEEDS INCREASE ACROSS THE AREA ACROSS THE ENTIRE TAF THROUGH 18Z TOMORROW. THIS IS IN RESPONSE TO A SURFACE LOW PRESSURE SYSTEM DEVELOPING OVER THE NORTHERN ROCKIES. WE WENT AHEAD AND INTRODUCED LOW LEVEL WIND SHEAR INTO ALL OF THE TAF SITES AFTER 03Z WITH SPEEDS IN THE 1KM LAYER APPROACHING 50 TO 60 KTS. A VERY WINDY DAY IS IN STORE ON SATURDAY WITH SUSTAINED SPEEDS GETTING CLOSE TO 25KTS BY 18Z. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 37 60 50 55 / 10 0 10 10 HUTCHINSON 36 61 45 45 / 10 0 10 10 NEWTON 36 59 48 52 / 10 0 10 10 ELDORADO 36 59 50 56 / 10 10 10 10 WINFIELD-KWLD 37 60 51 58 / 10 0 10 10 RUSSELL 34 60 33 34 / 10 0 10 20 GREAT BEND 36 61 38 39 / 10 0 10 20 SALINA 35 58 39 39 / 10 0 10 10 MCPHERSON 36 59 43 43 / 10 0 10 10 COFFEYVILLE 36 58 53 61 / 10 10 10 20 CHANUTE 34 57 51 60 / 10 10 10 20 IOLA 34 57 51 60 / 10 10 10 20 PARSONS-KPPF 36 58 52 60 / 10 10 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM TO 9 PM CST SATURDAY FOR KSZ047>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Dec 12, 3:51 PM CST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 351 PM CST FRI DEC 12 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-131115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 351 PM CST FRI DEC 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY STRONG SOUTH WINDS ARE EXPECTED TO OVERSPREAD THE AREA SATURDAY MORNING AND LAST INTO SATURDAY NIGHT. PLEASE SEE LATEST WIND ADVISORY FOR ADDITIONAL DETAILS. THE STRONG SOUTH WINDS WILL RESULT IN VERY HIGH FIRE DANGER AREA WIDE ON SATURDAY. IF THE AIRMASS ON SATURDAY COMES IN DRIER THAN EXPECTED...IT IS POSSIBLE THAT EXTREME FIRE DANGER WILL BE ATTAINED OVER PORTIONS OF SOUTH CENTRAL KANSAS ON SATURDAY AFTERNOON. WIND CHILLS BETWEEN 0 AND 5 BELOW ZERO ARE EXPECTED OVER CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS FOR BOTH SUNDAY NIGHT AND MONDAY NIGHT. LIGHT WINTRY PRECIPITATION WILL BEGIN TO OVERSPREAD THE AREA SUNDAY EVENING...AND PERSIST INTO MONDAY IN EXTREME SOUTHEAST KANSAS. A SECOND ROUND IS POSSIBLE MONDAY NIGHT INTO TUESDAY. GIVEN THE VARIETY OF HAZARDS AND THE POTENTIAL FOR SIGNIFICANT CHANGES TO THE FORECAST...PLEASE CHECK LATER OUTLOOKS AND FORECASTS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON/LAWSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 12:15 PM CST | High Wind Warning | ICT | Allen, Chautauqua, Cowley, Elk, Labette, Montgomery and 2 more | 6 hr |
| Dec 13, 4:30 PM CST | Wind Advisory | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 22 hr |
Nearby
Red Flag Warnings in Kansas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.